Home from the Hospital....

I wanted to let you know that I am home from the hospital in Burbank and have had quite a week. Let me start by reporting that I had lead extraction and pacemaker replacement due to multiple problems with my PM since the initial implantation in April 2005. This surgery was done by a wonderful physician that I would highly recommend if anyone is in need of this procedure. There was one very serious complication which was that I went in to a late stage cardiac tamponade (SP?) in that my heart was collapsing from the blood building up and surrounding the heart hours after surgery. I am wondering if this has happened to anyone else following heart surgery and if so what was your experience. I have been placed on two medications for the next 10 days that seem to have miserable side effects. The medications are Sotalol HCL and Indomethacin. If anyone is taking these meds and has had stomach, neck or other pain and found a way to relieve that please let me know. Finally, I have the newest St. Jude model pacemaker the Zephyr (sp?) and it seems that already the settings and functioning are so much better than my other model. I will keep you updated on that as well since apparently there are very few people who have been able to get this model as of yet. Have a wonderful day and always thanks for the support. Shanna

By the way I am on medical leave for the next few weeks so as I continue my recovery I hope to be able to be more active in the club since my time will be much more available. Keep up the great posts.!


4 Comments

glad you're better!

by bambi - 2007-05-22 10:05:33

Hi Shanna,
I had my leads and generator extracted and replaced last July. I was warned of the possible risks, and they are serious! Thank God , even though you suffered one of these, you recovered! I, fortunately escaped complications. I was on Indomethecin temporarily, and it made me VERY sick to my stomach! I hope you keep on the high road to recovery! You've been through a lot! I also have a St. Jude, but not the new Zephyr. I've been reading about it.
Take care and rest!
Bambi

Hi

by randrews - 2007-05-22 11:05:18

I'm glad to hear that your home and now things are looking up. I can't say that I know how your feeling but we all need to keep posting so that we can learn and take the mystery out of the future. We got to stick together!
Keep getting better,
Rusty

Recovery

by Suze - 2007-05-23 09:05:51

Here's to an uneventful recovery. You've been through enough!

Take it easy and enjoy the down time.

Take care,
Suze

Medication/ home from Surgery

by Vai - 2007-05-23 11:05:36

I hope you have a good recovery.
I have been on Sotalol for almost 1 year now and have had experienced no side effects like stomach, neck or other pain. I also checked up Sotalol's side effects checklist and note these are not known side effects associated with this drug. Likely your pain could be due to something else or the other drug you're taking.

You know you're wired when...

You can finally prove that you have a heart.

Member Quotes

I can honestly say that I am feeling absolutely amazing!